Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Oct 8, 2012, 3:33 AM CDT for 24 counties in Nebraska; 4 counties in Iowa. It took effect at Oct 8, 2012, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 8, 2012, 12:00 PM CDT
- Expired
- Oct 8, 2012, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 28 counties
Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS83 KOAX 080833 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 333 AM CDT MON OCT 8 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .A COLD FRONT WILL PUSH INTO PARTS OF NORTHEAST NEBRASKA BY LATE THIS AFTERNOON. AHEAD OF THE FRONT...BRISK SOUTHWEST WINDS FROM 10 TO 20 MPH WITH GUSTS AROUND 30 MPH AND LOW HUMIDITY VALUES WILL OCCUR. THIS WILL CAUSE EXTREME FIRE DANGER CONDITIONS FOR A LARGE PART OF EASTERN NEBRASKA AND PORTIONS OF WESTERN IOWA THIS AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078- 081715- /O.NEW.KOAX.FW.W.0015.121008T1800Z-121008T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE- 333 AM CDT MON OCT 8 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR LOW HUMIDITY VALUES AND GUSTY WINDS. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 043. FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033... 034...042...043...044...050...051...065...066 AND 078. * WIND...SOUTHWEST WINDS AVERAGING 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH. * HUMIDITY...DOWN TO AROUND 20 PERCENT OR LESS FOR MOST OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MILLER
2 follow-up statements
009 WWUS83 KOAX 081454 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 954 AM CDT MON OCT 8 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .A COLD FRONT WILL PUSH INTO PARTS OF NORTHEAST NEBRASKA BY LATE THIS AFTERNOON. AHEAD OF THE FRONT...BRISK SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS AROUND 30 MPH AND LOW HUMIDITY VALUES WILL OCCUR. THIS WILL CAUSE EXTREME FIRE DANGER CONDITIONS FOR A LARGE PART OF EASTERN NEBRASKA AND PORTIONS OF WESTERN IOWA THIS AFTERNOON. IAZ055-056-069-NEZ045-052-053-067-088-082300- /O.EXB.KOAX.FW.W.0015.121008T1700Z-121008T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-WASHINGTON-DOUGLAS-SARPY-CASS- JEFFERSON- 954 AM CDT MON OCT 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 045...052...053...055... 056...067...069 AND 088... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 055...056 AND 069. IN NEBRASKA...FIRE WEATHER ZONES 045...052...053...067 AND 088. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. * HUMIDITY...DOWN TO AROUND 20 TO 25 PERCENT OR LESS FOR MOST OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078- 082300- /O.EXT.KOAX.FW.W.0015.121008T1700Z-121008T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE- 954 AM CDT MON OCT 8 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030... 031...032...033...034...042...043...043...044...050...051...065... 066 AND 078... * AFFECTED AREA...FIRE WEATHER ZONE 043. FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033... 034...042...043...044...050...051...065...066 AND 078. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. * HUMIDITY...DOWN TO AROUND 20 PERCENT OR LESS FOR MOST OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
933 WWUS83 KOAX 082301 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 601 PM CDT MON OCT 8 2012 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-090015- /O.EXP.KOAX.FW.W.0015.000000T0000Z-121008T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE-JEFFERSON- 601 PM CDT MON OCT 8 2012 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031... 032...033...034...042...043...043...044...045...050...051...052... 053...055...056...065...066...067...069...078 AND 088... WINDS WILL CONTINUE TO DECREASE THIS EVENING...AND AS TEMPERATURES FALL THROUGH THE 60S THE RELATIVE HUMIDITY WILL INCREASE. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Oct 8, 3:20 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 8, 3:20 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CDT MON OCT 8 2012
.DISCUSSION...
FIRE DANGER IS THE MAIN CONCERN TODAY. WILL ISSUE A RED FLAG
WARNING (RFW) FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM
ABOUT WILBER TO ONAWA.
SURFACE ANALYSIS EARLY THIS MORNING SHOWED HIGH PRESSURE EXTENDING
FROM TEXAS ACROSS THE OHIO VALLEY. LOW PRESSURE WAS OVER NORTHWEST
NORTH DAKOTA. FAIRLY BRISK SOUTHWEST WINDS WILL BE OVER THE AREA
TODAY AHEAD OF THE COLD FRONT THAT WILL BE DROPPING QUICKLY ACROSS
THE NORTHERN PLAINS AND INTO NORTHEAST NEBRASKA BY LATE AFTERNOON.
COMBINATION OF WIND AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE
EXTREME FIRE DANGER FOR PARTS OF THE AREA TODAY. EXPECT HIGHS TO
REACH 70-75 WITH RH VALUES DROPPING TO AROUND 20 PERCENT IN THE
RFW AREA AND 20-30 PERCENT ELSEWHERE.
TONIGHT...THAT COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA. MODELS SHOW A LITTLE MORE
SUPPORT FOR LIGHT PCPN ACROSS OUR NORTHERN COUNTIES. ADDED A LOW
POP FOR 06Z-12Z TONIGHT ACROSS THE FAR NORTH BUT KEPT RAIN AMOUNTS
ONLY A HUNDREDTH OR TWO. 700 MB VERTICAL VELOCITIES SHOULD BE
AROUND 6 MICROBARS PER SECOND ALONG THE NEBRASKA/SOUTH DAKOTA
BORDER BY 12Z TUESDAY. TUESDAY MORNING...RAIN CHANCES LOOK A BIT
HIGHER SO INCREASED POPS A LITTLE AND WENT WITH RAIN AMOUNTS AS
HIGH AS SEVEN HUNDREDTHS. SOUTHERN ZONES WILL SEE AN INCREASE IN
CLOUD COVER BUT PROBABLY NOT ANY MEASURABLE PCPN.
COOL HIGH PRESSURE AT THE SURFACE MOVES IN FOR TUESDAY NIGHT...
THEN THAT SLIDES EAST/SOUTHEAST WEDNESDAY WITH WARMER AIR
RETURNING. WENT A LITTLE CONSERVATIVE FOR HIGHS (60 TO 65) ON
WEDNESDAY. ANOTHER COLD FRONT PUSHES ACROSS THE AREA THURSDAY.
RESULT IS HIGHS AROUND 60 FAR NORTHERN COUNTIES RANGING TO ABOUT
70 NEAR THE MISSOURI BORDER.
00Z MODELS WERE IN A LITTLE BETTER AGREEMENT (COMPARED TO LAST
NIGHT) IN REGARDS TO TIMING OF CLOSED LOW MOVING OUT OF SOUTHERN
CALIFORNIA STARTING THURSDAY NIGHT. SYSTEM WILL BE TRYING TO
BECOME MORE OF AN OPEN WAVE AS IT CROSSES OUR AREA BUT MORE SO
AFTER IT LIFTS INTO MINNESOTA AND NORTHERN IOWA. ADDED A SMALL
CHANCE OF SHOWERS FRIDAY AFTERNOON...BUT OUR BEST CHANCES SHOULD
BE FROM FRIDAY NIGHT INTO SATURDAY NIGHT. 00Z GFS SHOWED
PRECIPITABLE WATER VALUES INCREASING TO OVER 1.50 INCHES FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SUGGEST RAINFALL AMOUNTS COULD REACH
UP TO AROUND AN INCH. CURRENT TIMING INDICATES THAT SUNDAY WILL
BE DRY. TEMPERATURES SHOULD MODERATE TO THE 70S BY MONDAY.
MILLER
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK.
VFR CONDS ARE EXPECTED THROUGH THE PERIOD. AN UPPER LEVEL
DISTURBANCE MOVING INTO THE AREA ON MON WILL SPREAD INCREASING MID
AND HIGH LEVEL CLOUDS TO THE AREA...BUT THIS SHOULD BE AOA 8 K FT.
SOUTH WINDS ARE EXPECTED TO CONT TONIGHT AND INCREASE FM THE SW ON
MON WITH GUSTS LIKELY AT ALL 3 SITES DIMINISHING BY LATE AFTN AGAIN.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING FOR NEZ011-012-015>018-030>034-042>044-050-051-065.
IA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING FOR IAZ043.
&&Hazardous weather outlook, Oct 7, 4:09 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 409 PM CDT SUN OCT 7 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 409 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY EXTERME FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA ON MONDAY AFTERNOON...WITH LOW RELATIVE HUMIDITY AS TEMPERATURES WARM INTO THE 70S...SOUTHWEST WINDS UP TO 10 TO 20 MPH BECOMING NORTHWEST...AND DRY FUEL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. MAYES
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.